Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2001, 8:43 AM CDT for Webster County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 8:43 AM CDT (13:43 UTC)
- Expired
- Apr 3, 2001, 9:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Webster County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031343 SVRJAN MSC155-031430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 843 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 930 AM CDT * AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF EUPORA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR EUPORA AT 905 AM CDT BE NEAR MATHISTON AT 920 AM CDT BE NEAR MABEN AT 925 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAtL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 76 LAT...LON 3370 8951 3350 8949 3354 8904 3373 8903
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:30 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 3:30 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE APR 3 2001 LATEST SURFACE ANALYSIS INDICATES WARM FRONTAL BOUNDARY TO THE NORTH OF THE CWFA OVER THE TN VALLEY. SOUTHERLY FLOW IS IN FULL SWING...BRINGING ABUNDANT GULF MOISTURE TO THE REGION. DEWPOINTS ARE ON THE ORDER OF 20 TO 25 DEGREES HIGHER THAN THIS TIME LAST NIGHT. TEMPS ARE ANYWHERE BETWEEN 15 AND 25 DEGREES HIGHER THAN LAST NIGHT. LOW LEVEL STRATUS IS EVIDENT OVER THE ENTIRE CWFA...AND 88D IS SHOWING INCREASED SHOWER ACTIVITY OVER EXTREME NORTH PORTIONS. LAPS AND MSAS DATA INDICATING WEAK SHORTWAVE ENERGY MOVING ACROSS THAT REGION. AVN SEEMS TO PICK UP ON THIS FEATURE ALSO WITH SOME MOISTURE CONVERGENCE INDICATED IN THAT REGION. MODELS SEEM TO AGREE ON MOST OF THE MAJOR FEATURES. DIFFERENCES LIE IN THE DETAILS. ETA HAS BLOWN UP HUGE LIFT OVER THE EXTREME SOUTHWEST CWFA DURING CURRENT TIME PERIOD...WHERE NOTHING IS EVIDENT. ALSO THINK ETA IS CONTINUING TO OVER FORECAST QPF...WITH BULLSEYE AMOUNTS ASSOCIATED WITH PREVIOUS MENTIONED LIFT THUS KEEPING HIGHER QPFS OVER THE AREA. SO WITH ALL OF THIS SAID...WILL LEAN TOWARDS THE AVN SOLUTION. FAIRLY ZONAL FLOW AT 500MB CURRENTLY. FLOW WILL BECOME MORE NORTHWESTERLY IN NATURE AS UPPER LEVEL RIDGE BUILDS OVER THE GULF COAST STATES AND MOVES EAST. SHORTWAVE ENERGY FROM MEXICO WILL MOVE EAST OVER THE CWFA...THE FIRST WAVE WILL APPROACH DURING THE AFTERNOON HOURS TODAY...AND WILL MOVE EAST ALONG THE I-20 CORRIDOR...WITH A COUPLE MORE SHORTWAVES TO FOLLOW IN THE SAME GENERAL AREA THROUGH EARLY TOMORROW NIGHT. AT THE SURFACE...FRONT OVER TN VALLEY WILL SLOWLY MOVE SOUTH THOUGH 60 HOURS AS HIGH PRESSURE BUILDS OVER THE EASTERN SEABOARD ...EVENTUALLY BECOMING DIFFUSE IN THE EXTENDED PERIOD. BOUNDARY WILL PROVIDE A SURFACE FOCUSING MECHANISM FOR CONVECTION. WITH SEVERAL OTHER FACTORS IN PLACE...HEATING (DAYTIME MAXS NEAR 80)...ABUNDANT MOISTURE(60 TO 70 DEGREE DEWPOINTS)...WEAK UPPER JET DYNAMICS...30 TO 40KT LLJ DYNAMICS IN THE FIRST 24 HOURS...AND INSTABILITY FORM EASTWARD MOVING SHORTWAVES...EXPECT CONVECTION TO START BREAKING OUT...WITH POPS INCREASING NEAR THE SOUTHWARD MOVING BOUNDARY. THE PROBLEM WILL BE THE PLACEMENT AND COVERAGE OF POPS...ESPECIALLY IN THE FIRST 12 HOURS WITH NO DEFINITE FOCUSING MECHANISM (EXCEPT HARD TO TIME AND PLACE SHORTWAVES). FURTHER INTO THE FORECAST PRECIP SHOULD BE FOCUSED ALONG OR NEAR SOUTHWARD MOVING BOUNDARY. BY 00Z WED...BOUNDARY SHOULD BE ENTERING THE NORTHERN TIER OF THE CWFA AND WILL SLOWLY MOVE SOUTH TO CENTRAL ZONES BY WED MORN...AND BECOMING VERY HARD TO DEFINE LATE WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE EAST. FOR TODAY...HIGHEST POPS WILL BE IN THE NORTH. SHORTWAVES SHOULD BE TRACKING EAST ALONG THOSE AREAS...AND SHOWERS ALREADY BREAKING OUT THINK THIS IS WARRANTED. DECREASING POPS SOUTHWARD. TONIGHT...BOUNDARY WILL BE APPROACHING THE NORTHERN TIER OF ZONES. HIGHER POPS ARE AGAIN WARRANTED IN THAT REGION AND DECREASING SOUTHWARD. WEDNESDAY...WEAKENING BOUNDARY WILL BE OVER CENTRAL ZONES. HIGHEST POPS IN THAT REGION. WEDNESDAY NIGHT...BOUNDARY BECOMING DIFFUSE WITH HIGH PRESSURE BUILDING IN FROM THE EAST. LOW END CHANCE POPS LOOK PRETTY GOOD. GUIDANCE LOOKS PRETTY GOOD ON TEMPS AND WILL NOT STRAY TO FAR. PRETTY UNIFORM OVER THE CWFA WITH HIGHS NEAR 80 AND LOWS IN THE 60S. HAVE VERY LOW CONFIDENCE IN POP FORECAST. HARD TO DEFINE AND TIME SHORTWAVES...AND A MEANDERING BOUNDARY...AM NOT TOO CONFIDENT ON LIKELY POPS FORECAST FOR SOME AREAS. WILL PLAY IT CONSERVATIVE ...UNTIL TRENDS CAN BE ESTABLISHED AND MODELS COME MORE INTO LINE WITH ONE ANOTHER. CURRENT EXTENDED LOOKS GOOD AND WILL ONLY MAKE COSMETIC CHANGES AS NEEDED. .PRELIM NUMBERS JAN 81/65/81/63 3343 MEI 81/63/81/60 3343 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Apr 3, 6:00 AM CDT, 2 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT TUE APR 03 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTH MISSISSIPPI THIS MORNING AND EARLY AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS WILL DECREASE SOUTHWARD. THE COMBINED EFFECTS OF AN UPPER LEVEL JET STREAM AND SIGNIFICANT LOW LEVEL FLOW FROM THE GULF WILL PRODUCE SEVERE THUNDERSTORMS NEAR THE NORTH MISSISSIPPI BORDER. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING AS A FRONT DRIFTS SOUTHWARD INTO NORTHERN MISSISSIPPI TONIGHT. HOWEVER...THE THREAT OF SEVERE WEATHER WILL DECREASE THIS AFTERNOON AS THE JET STREAM SHIFTS TO THE EAST AND LOW LEVEL FLOW BEGINS TO DECREASE. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI TODAY AND THIS EVENING. SEVERE WEATHER IS NOT EXPECTED IN THESE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:21 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Apr 3, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 17 min |
| Apr 3, 9:55 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Apr 3, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 25 min |
| Apr 3, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 48 min |
| Apr 3, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 28 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Apr 3, 5:46 PM CDT | Tornado Warning | JAN | Jasper | 29 min |
| Apr 3, 6:05 PM CDT | Tornado Warning | JAN | Clarke | 35 min |
| Apr 3, 6:40 PM CDT | Tornado Warning | JAN | Clarke | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.